MAUDE Adverse Event Report: SOLTA MEDICAL, INC VASERLIPO HANDPIECE; SYSTEM, SUCTION, LIPOPLASTY FOR REMOVAL

SOLTA MEDICAL, INC VASERLIPO HANDPIECE; SYSTEM, SUCTION, LIPOPLASTY FOR REMOVAL
Model Number VHP
Medical Device Problem Codes Break (1069); Connection Problem (2900)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Field service will be evaluating the device.The investigation is ongoing.
 
Event or Problem Description
This report is related to 3011423170-2024-00130 (vaserlipo system) both involving the same patient.This report is associated with the vaser hand piece.A user facility reported that the vaser handpiece receptacle broke during a vaserlipo surgery.The treatment was aborted while the patient was under general anesthesia.An available video was received, and it demonstrates that the handpiece receptacle is damaged.Further information has been requested and the file will be updated accordingly.
 
Additional Manufacturer Narrative
The cannula and/or probe is a piece of metal used during the patient procedure.This piece of metal does not store any treatment data and thus there is no information to gather from its return.The exception to this would be if the cannula and/or probe had broken into pieces or was reported to have a burr that was involved in the patient injury.For other reported events, these items are not a viable source of evaluation data.The system has no system/data logs that can be reviewed.Field service visited the site and confirmed that the handpiece receptacle on the system was broken.Service replaced the receptacle and performed system functionality according to specifications.After repair, the system is fully functional.During the field service visit the handpiece was found to be damaged beyond repair.According to the vaserlipo safety risk assessment, damage to the vaser system can cause a delay in treatment.The lot history, trend analysis, risk analysis and directions for use review were considered acceptable, with the product performing within anticipated rates.It is unknown what caused the damage.At this time, no capa is necessary.
 
Additional Manufacturer Narrative
Both the product number and serial number of the device have been provided.The reported headpiece damage cannot be repaired in a manner that would allow the device to be returned to service.No nonconformities or anomalies were found related to this complaint when reviewing the device history record.The conclusions from the previous report submission remain unchanged.

Brand Name
VASERLIPO HANDPIECE
Common Device Name
SYSTEM, SUCTION, LIPOPLASTY FOR REMOVAL
Manufacturer (Section D)
SOLTA MEDICAL, INC
11720 n creek pkwy n
ste 100
bothell WA 98011
Manufacturer (Section G)
SOLTA MEDICAL, INC
11720 north creek pkwy n
ste 100
bothell WA 98011
Manufacturer Contact
sundeep jain
11720 n creek pkwy n
ste. 100
bothell, WA 98011
4254202135
MDR Report Key18886559
Report Number3011423170-2024-00131
Device Sequence Number7605008
Product Code QPB
UDI-Device Identifier00850608002551
UDI-Public00850608002551
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K190551
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Nurse
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/12/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberVHP
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
07/24/2024
Initial Report FDA Received Date03/12/2024
Supplement Report FDA Received Date04/25/2024
08/22/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/13/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
VASERLIPO SYSTEM SEE RELATED:3011423170-2024-00130.
Patient SexUnknown